Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Lump on leg, not rash. Have burning sensation, back of knee and foot swollen. On HRT since hysterectomy. Reason?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1834 Questions
About 5 days ago I noticed a pea sized hard lump under my skin. It's located on the back of my right leg about 2 inches above the crease of my knee. No discoloration, redness or rash. I had slight aggravating discomfort but today I'm experiencing burning, pain/discomfort and nothing I do relieves this burning pain. Its not shooting pain down my leg but the burning pain is isolated to the back of the knee. The back of my knee is slightly swollen and started today. I now have slight swelling in my right foot and my foot feels like its falling asleep and I have very slight discomfort in my calf. Each day it continues to get a little worse and today is the worst. I've never experienced anything like this and don't have any current knee injury and/or any surgery. I'm on a HRT - Vivelle Dot .05 patch twice a week since my hysterectomy 12 years ago. I had a knee sprain but that was 4 years ago and haven't had any problems whatsoever with it so I don't think it's knee related.
Posted Sat, 18 May 2013 in Bones, Muscles and Joints
Answered by Dr. Hari Charan Perigela 2 hours later
The swelling above knee is most likely a Sebaceous cyst which got infected.
Because of associated inflammation,it is painful and causing discomfort.
The infected is spreading downwards to the feet in the deeper layers.
Please take a good antibiotic like Clindamycin,anti inflammatory drug.
Right lower limb should be kept in elevated position.
Give rest to the lower limb.
Nothing to worry.
It will come down
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor